# SDR CALA9600839

- Difficulty date: June 17, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N10801
- Make and model: Doug DC-9-82
- Aircraft serial: 49127
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 0398020
- Condition: Overheated
- Location: Cabin
- Stage of operation: TX
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

CREW CALLED MAINTENANCE WHILE AIRCRAFT WAS AT GATE, STATING THEY SMELLED SMOKE IN THE CABIN.  MAINTENANCE FOUND THAT A LIGHT BALLAST ABOVE ROW 19 DEF HAD GOTTEN HOT AND SCORCHED THE OVERHEAD BIN.  ALSO, THE PSU CENTER LIGHTING CIRCUIT BREAKER IN THE COCKPIT WAS FOUND POPPED.  MAINTENANCE FOUND THAT A WIRE RUNNING ABOVE THE SAME OVERHEAD BIN HAD GROUNDED.  THE BALLAST WAS REPLACED.  ALSO, THE ADJACENT BALLAST WAS REPLACED AS A PRECAUTIONARY MEASURE.  THE OVERHEAD BIN WAS PULLED DOWN AND THE CHARRED WIRING WAS REPLACED AND THE INSULATION WAS REPAIRED.
